Alert archive / Idaho / River Flood Warnings in 2017

River Flood Warning 2, NWS Pocatello, ID

February 14, 2017Bannock County, Idaho

NWS Pocatello, ID issued this river flood warning at Feb 14, 2017, 6:54 PM MST for Bannock County, Idaho. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2017, 6:54 PM MST (01:54 UTC)
Expired
Feb 15, 2017, 5:38 PM MST
In force
23 hr
Issued by
NWS Pocatello, ID
Flood severity
Minor

County Bannock County, ID

The radar

The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Portneuf River at Pocatello (PIHI1).

Action stage
8 ft
Minor stage
8.5 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13075500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

437 
WGUS85 KPIH 150154
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
654 PM MST TUE FEB 14 2017

.Water levels on the Portneuf River at Pocatello are trending
downward. However, the overnight hours have seen a short rise in the
river the past two nights. The Portneuf River can be
expect to remain near flood stage tonight before
resuming a downward trend on Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC005-160154-
/O.NEW.KPIH.FL.W.0002.170215T0154Z-170216T0212Z/
/PIHI1.1.ER.170214T2030Z.000000T0000Z.170215T2012Z.NO/
654 PM MST TUE FEB 14 2017

* At  5:45 PM Tuesday the stage was 8.4 feet.
* Flood Stage is 8.5 feet.
* Impact...At 8.5 feet...Sections of Sacajawea Park will be under 
  water and the trail is usually closed at this level. Marsh Creek 
  near Inkom may also be over its banks.

$$
1 follow-up statement
744 
WGUS85 KPIH 160038
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
538 PM MST WED FEB 15 2017

...The Flood Warning is cancelled for the following Rivers in 
Idaho...
 
  Portneuf River at Pocatello AFFECTING Bannock County

For the Portneuf River...including Portneuf River at Pocatello...no 
Flooding is observed or forecast.

.At 445 PM MST the river stage was 7.9 feet, flood stage for the
Portneuf is 8.5 feet. Water levels continue to trend downward this
evening. The weather pattern for the next several days will be
unsettled. Additional weather disturbances are expected on
Thursday, a second disturbance this weekend, and a third
disturbance expected next Monday and Tuesday. Those with property
or livestock along the Portneuf River should keep current on the
latest forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC005-160108-
/O.CAN.KPIH.FL.W.0002.000000T0000Z-170216T0212Z/
/PIHI1.1.ER.170214T2030Z.000000T0000Z.170215T1101Z.NO/
538 PM MST WED FEB 15 2017

The Flood Warning is cancelled for
  The Portneuf River at Pocatello.
* At  4:45 PM Wednesday the stage was 7.9 feet.
* Flood Stage is 8.5 feet.
* Fell below Flood Stage at  4:01 AM Wednesday.
* Forecast...The River will remain below flood stage tonight and
  will be near 7.9 feet by Friday morning.
* Impact...At 8.5 feet...Sections of Sacajawea Park will be under 
  water and the trail is usually closed at this level. Marsh Creek 
  near Inkom may also be over its banks.

$$

RS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Feb 14, 1:22 PM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Feb 14, 1:22 PM MST, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
122 PM MST Tue Feb 14 2017

.SHORT TERM...Tonight through Thursday night. The upper ridge over
the west will continue the dry conditions thru Wed. The resulting
inversion will keep low elevation temps on the cool side...with
mid elevations several degrees warmer. A new storm system moves
into the Pac NW on Wed. This system will spread snow into the
central mtns by Thu morn. Low elevation rain and mtn snow will
spread across the fcst area by Thu eve...continuing thru til Fri
morn. Most snow will be in the upslope sensitive areas of the
central mtns where 8 to 12 inches may fall by Fri morn above 7000
ft. The eastern highlands can expect 1 to 3 inches. Today's model
runs seem to be a little less wet with this system. Hedges

.LONG TERM...Friday through Tuesday. First in series of active
shortwaves shifts northeast of the region early Friday for a break
in the action during the day. Breezy winds likely with quick
strengthening of surface gradient. Snow levels drop briefly before
rising again Saturday on nose of next shortwave feature. Moisture
will sweep northward Friday night, shifting to across the Upper
Snake Highlands and across the Arco Desert, northern Magic Valley
and adjacent areas of the central mountains. Much lower amounts and
chances are expected elsewhere. It will remain breezy with snow
levels peaking between 6000-7000ft, and that may be 500ft or so too
low especially in the central mountains. Beyond that, the models are
getting off in terms of timing strong "waves" of moisture through
eastern Idaho. Even with that said, it WILL BE WET and WARM heading
into next period. DMH/Keyes

&&

.AVIATION...This is going to sound like a broken record. There is
the potential for patchy low clouds and fog for our Snake Plain TAF
sites (KBYI, KPIH and KIDA) under the inversion. IFR/LIFR weather is
forecast IF we see that come to fruition tonight and in the morning.
Otherwise, VFR weather is expected. Keyes

&&

.HYDROLOGY...After rather steady falls yesterday afternoon...the
Portneuf River at Pocatello began to rise slightly last night. It
has fallen to flood stage this aftn...and the falling trend is
expected to continue. Still getting reports of sheet flooding in
many areas. With rain and warmer temps on the way...have extended
the flood warnings/advisories into Fri. Not seeing much chance for
any short term improvement. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:22 AM MSTWinter Storm WatchPIH10 hr
Feb 15, 1:32 PM MSTWinter Weather AdvisoryPIH38 hr

Nearby

River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.